A case of autoimmune hepatitis combined with Graves' disease

Jong Hyun Jhee, Hyun Ju Kim, Wonseok Kang, Sewha Kim, Do Young Kim

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

A 25-year-old woman presented with jaundice, palpitation, and weight loss of 5 kg during a period of 2 weeks. Laboratory tests showed elevated levels of liver enzymes (AST 1,282 IU/L, ALT 1,119 IU/L) and total bilirubin (6.4 mg/dL); negative for hepatitis virus infection; elevated serum levels of triiodothyronine (T3, 3.60 ng/dL), free thyroxine (fT4, 3.82 ng/dL), and lowered serum level of thyroid stimulating hormone (TSH, <0.025 μIU/mL); and positive for thyroid stimulating antibody and anti-mitochondrial antibody (AMA). The liver biopsy findings were consistent with autoimmune hepatitis (AIH). Accordingly, oral steroid therapy was started with 60 mg of prednisolone under the impression of AIH associated with Graves' disease. After a week of steroid therapy, the clinical manifestation showed significant improvement, with normalization of both liver and thyroid functions. Diagnosis of the liver condition of patients who present with hyperthyroidism and liver dysfunction is important, so that appropriate therapy can be promptly initiated.

Original languageEnglish
Pages (from-to)48-51
Number of pages4
JournalThe Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi
Volume65
Issue number1
DOIs
Publication statusPublished - 2015 Jan 1

Fingerprint

Autoimmune Hepatitis
Graves Disease
Liver
Steroids
Thyroid-Stimulating Immunoglobulins
Hepatitis Viruses
Triiodothyronine
Virus Diseases
Thyrotropin
Hyperthyroidism
Prednisolone
Jaundice
Serum
Thyroxine
Bilirubin
Liver Diseases
Weight Loss
Anti-Idiotypic Antibodies
Thyroid Gland
Therapeutics

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Jhee, Jong Hyun ; Kim, Hyun Ju ; Kang, Wonseok ; Kim, Sewha ; Kim, Do Young. / A case of autoimmune hepatitis combined with Graves' disease. In: The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi. 2015 ; Vol. 65, No. 1. pp. 48-51.
@article{cc4c0ce86db84ecb80dde9e19a690dc9,
title = "A case of autoimmune hepatitis combined with Graves' disease",
abstract = "A 25-year-old woman presented with jaundice, palpitation, and weight loss of 5 kg during a period of 2 weeks. Laboratory tests showed elevated levels of liver enzymes (AST 1,282 IU/L, ALT 1,119 IU/L) and total bilirubin (6.4 mg/dL); negative for hepatitis virus infection; elevated serum levels of triiodothyronine (T3, 3.60 ng/dL), free thyroxine (fT4, 3.82 ng/dL), and lowered serum level of thyroid stimulating hormone (TSH, <0.025 μIU/mL); and positive for thyroid stimulating antibody and anti-mitochondrial antibody (AMA). The liver biopsy findings were consistent with autoimmune hepatitis (AIH). Accordingly, oral steroid therapy was started with 60 mg of prednisolone under the impression of AIH associated with Graves' disease. After a week of steroid therapy, the clinical manifestation showed significant improvement, with normalization of both liver and thyroid functions. Diagnosis of the liver condition of patients who present with hyperthyroidism and liver dysfunction is important, so that appropriate therapy can be promptly initiated.",
author = "Jhee, {Jong Hyun} and Kim, {Hyun Ju} and Wonseok Kang and Sewha Kim and Kim, {Do Young}",
year = "2015",
month = "1",
day = "1",
doi = "10.4166/kjg.2015.65.1.48",
language = "English",
volume = "65",
pages = "48--51",
journal = "The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi",
issn = "1598-9992",
publisher = "Korean Society of Gastroenterology",
number = "1",

}

A case of autoimmune hepatitis combined with Graves' disease. / Jhee, Jong Hyun; Kim, Hyun Ju; Kang, Wonseok; Kim, Sewha; Kim, Do Young.

In: The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi, Vol. 65, No. 1, 01.01.2015, p. 48-51.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A case of autoimmune hepatitis combined with Graves' disease

AU - Jhee, Jong Hyun

AU - Kim, Hyun Ju

AU - Kang, Wonseok

AU - Kim, Sewha

AU - Kim, Do Young

PY - 2015/1/1

Y1 - 2015/1/1

N2 - A 25-year-old woman presented with jaundice, palpitation, and weight loss of 5 kg during a period of 2 weeks. Laboratory tests showed elevated levels of liver enzymes (AST 1,282 IU/L, ALT 1,119 IU/L) and total bilirubin (6.4 mg/dL); negative for hepatitis virus infection; elevated serum levels of triiodothyronine (T3, 3.60 ng/dL), free thyroxine (fT4, 3.82 ng/dL), and lowered serum level of thyroid stimulating hormone (TSH, <0.025 μIU/mL); and positive for thyroid stimulating antibody and anti-mitochondrial antibody (AMA). The liver biopsy findings were consistent with autoimmune hepatitis (AIH). Accordingly, oral steroid therapy was started with 60 mg of prednisolone under the impression of AIH associated with Graves' disease. After a week of steroid therapy, the clinical manifestation showed significant improvement, with normalization of both liver and thyroid functions. Diagnosis of the liver condition of patients who present with hyperthyroidism and liver dysfunction is important, so that appropriate therapy can be promptly initiated.

AB - A 25-year-old woman presented with jaundice, palpitation, and weight loss of 5 kg during a period of 2 weeks. Laboratory tests showed elevated levels of liver enzymes (AST 1,282 IU/L, ALT 1,119 IU/L) and total bilirubin (6.4 mg/dL); negative for hepatitis virus infection; elevated serum levels of triiodothyronine (T3, 3.60 ng/dL), free thyroxine (fT4, 3.82 ng/dL), and lowered serum level of thyroid stimulating hormone (TSH, <0.025 μIU/mL); and positive for thyroid stimulating antibody and anti-mitochondrial antibody (AMA). The liver biopsy findings were consistent with autoimmune hepatitis (AIH). Accordingly, oral steroid therapy was started with 60 mg of prednisolone under the impression of AIH associated with Graves' disease. After a week of steroid therapy, the clinical manifestation showed significant improvement, with normalization of both liver and thyroid functions. Diagnosis of the liver condition of patients who present with hyperthyroidism and liver dysfunction is important, so that appropriate therapy can be promptly initiated.

UR - http://www.scopus.com/inward/record.url?scp=85015351229&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85015351229&partnerID=8YFLogxK

U2 - 10.4166/kjg.2015.65.1.48

DO - 10.4166/kjg.2015.65.1.48

M3 - Article

C2 - 25603854

AN - SCOPUS:85015351229

VL - 65

SP - 48

EP - 51

JO - The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi

JF - The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi

SN - 1598-9992

IS - 1

ER -